Flood, Rockingham
- When
- June 17, 2:30 PM EST
- Where
- Rockingham County, Portsmouth
- Reported by
- NEWSPAPER
- Coordinates
- 42.985, -71.089 (the zone’s center; the record gives no point)
Two to three inches of rain in a period of an hour or two overburdened storm drains causing flooding of some roadways, especially in areas of underpasses.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Two to three inches of rain in a period of an hour or two overburdened storm drains causing flooding of some roadways, especially in areas of underpasses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 1:05 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 205 PM EDT SUN JUN 17 2001 THE BIG FCST QUESTION IS THE EXTENT OF +RA WITH THE SLUG OF MOIST ACRS SRN NEW ENGLAND. 17Z SFC ANALYSIS SHOWS THE SFC FNT SPLITTING THE FA IN HALF. W OF THE FNT...MUCH OF THE PCPN HAS TAPERED OFF...THO THE AMS HAS NOT CHANGED MUCH. E OF THE FNT...THE AMS IS STILL TROPICAL...AND THE FEED FROM SRN NEW ENG IS STILL IN PLACE. MODELS IN A LTL BETTER AGREEMENT WITH THE SFC LO THAT ONCE WAS ALLISON. BASED ON THE EXPECTED MVMT...WUD EXPECT THAT THE BEST INFLO AND INSTAB WL EXIT THE FA DURG THE EVENING HRS...ESP E OF PWM. NOT SURE HOW MUCH IN THE WAY OF STRATIFORM -RA WL ACCOMPANY THE SFC LO...BUT BASED ON THE PASSAGE WUD EXPECT LTL OTHER THAN THE TROPICAL CONNECTION NOW. WITH THIS IN MIND...WL TRY TO KEEP MUCH OF NH DRY WITH THE NEW PACKAGE. MAY HAVE TO SPLIT OF SERN NH TO ACCOUNT FOR THE CLOSE PASSAGE OF THE MOIST...BUT NRN NH MAY BE SEEING THE LAST OF THE ACTIVITY NOW. FURTHER E...WL CONT WITH LIKELY POPS FOR THE EVENING HOURS. ALL MODELS SHOWS THE BEST INSTAB E OF THE PEN BAY BY 06Z...AND WL USE THIS AS A GUIDE FOR ENDING THE PCPN. FOR ERN ZNS...WL CONT THE MENTION OF +RA...SINCE KOKX RADAR INDICATES AS MUCH AS 1.5 INCHES/HR STILL HAS TO PASS THRU AT LEAST THE ERN ZNS. THIS IS WELL BLO FFG NUMBERS. MAY MENTION SUM STREET FLOODING...BUT THIS SHUD BE ABT IT. COORD WITH CAR ON THIS. WL END THE PCPN IN ALL AREAS AFT MIDN. IR LOOP SHOWS FAIRLY STG CLEARING. NOT SURE WE WL BE ABLE TO DO THIS...BUT WL MENTION CLEARING IN NH AND PTNS OF ME. WL BE LESS SPECIFIC ABT ANY CLEARING E. LUKS AS THO THERE WL BE ENUF OF A LULL IN THE GRAD TO ALLOW FG TO FORM...ESP OF NH...AND WL ADD THIS TO THE FCST. THE AMS CHG IS GRADUAL...SO WL USE MOS NUMBERS FOR MINS. FOR MON...THE AMS IS FAIRLY CLEAN BHND THE SYS. LAPSE RATES DO NOT APPEAR TO FAVOR MUCH IN THE WAY OF CU DEVELOPMENT...EVEN IN THE MTNS. WL GO WITH M/SUNNY ALL ZNS. LUKS TO BE ENUF OF A GRAD TO THWART THE SEA BREEZE FOR MUCH OF THE DAY...AND IT SHUDN'T IMPACT TEMPS. 80A TEMPS SUPPORT MOS NUMBERS...AND WL USE THEM. NEXT WAA BATCH AHEAD OF THE S/W SPINNING UP A LO IN QUEBEC WL CROSS THE FA. LUKS AS THO THE BEST MOIST STAYS N...BUT CUD BE ENUF HI AND MID LEVEL CLDS FOR P/CLDY. WHATEVER GRAD EXISTING IN THE EVENING WL BE GONE. NOT A GRAD RAD COOLING NGT...BUT SHUD BE ABLE TO GET TO MOS NUMBERS. ON TUE...THE SFC FNT DROPS CLOSE TO THE FA. INSTAB IS NOT GREAT...AND MOIST FLUX IS JUST INCRG...BUT WL GO WITH A MIN POP LATE FOR THE NRN ZNS. ELSEWHERE...SHUD BE DRY ENUF TO P/SUNNY. 80A TEMPS SUGGEST THAT THE WARMER MAV NUMBERS WL BE CLOSER TO THE TRUTH...AND WL LEAN IN THIS DIRECTION. THE FNT DROPS TO THE CST TUE NGT...SO WL MENTION A POP HERE. WED IS THE QUESTION DAY OF THE EXTENDED...SINCE THE ULTIMATE DISPOSITION OF THE FNT WL DETERMINE HOW MUCH CLEARING CAN OCCUR. LUKS LIKE ALL MODEL AGREE ON MORE PCPN THU. ON THE COASTAL WATERS...WINDS GUSTING CLOSE TO SCA AS THE FNT PROGRESSES BUT THIS SHUD BE TEMPORARY. SINCE IT APPEARS AS THO THE LO WL PASS CLOSE TO THE_ BENCHMARK...WINDS MAY GET CLOSE TO SCA FOR AWHILE LT TNGT AND EARLY MON...THEN DROP OFF. PRELIM WRKZFP/WRKCWF AVBL SOON. AS ALWAYS...COMMENTS/OPINIONS WELCOME. .GYX...NONE. HAYES
MEZ007>009-012>014-018>028-NHZ001>010-013-014-172030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 935 AM EDT SUN JUN 17 2001 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS WILL OVERSPREAD NEW HAMPSHIRE AND WESTERN MAINE THIS MORNING INTO THIS AFTERNOON. SOME OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED STREET FLOODING. THE HEAVY RAIN WILL ARRIVE FIRST IN NEW HAMPSHIRE. THE GREATEST THREAT FOR HEAVY RAIN...AND LOCALIZED FLOODING...WILL BE ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE STATE. IN EXCESS OF 2 INCHES OF RAIN MAY FALL IN SOME LOCATIONS. THE SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT THE WESTERN MAINE MOUNTAINS THIS MORNING....AND MOVE INTO SOUTHWEST MAINE LATE THIS MORNING OR EARLY THIS AFTERNOON. AGAIN...IN EXCESS OF 2 INCHES OF RAIN IS POSSIBLE IN SOME OF THE SHOWERS...WHICH COULD LEAD TO LOCALIZED STREET FLOODING. CENTRAL MAINE...AS WELL AS THE MID COAST...WILL SEE THE SHOWERS AND THUNDERSTORMS DEVELOP AFTER 100 PM. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON...BE ON THE ALERT FOR THE SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY RESULT IN PONDING OF WATER ON ROADS. HAYES
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2001Every state in 2001This day in weather historyWarnings in New Hampshire, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5262500.